MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401453
Medical Device Problem Codes Deflation Problem (1149); Degraded (1153)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent surgical intervention to explant the ambicor penile prosthesis (app) due to difficulties deflating the ipp.One cylinder was staying inflated at all times resulting in pain and discomfort, in the penis shaft, for the patient.Imaging was performed and a bulge was identified on the cylinder.A new ambicor penile prosthesis (app) was implanted.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Additional information provided to update d4 model number, catalog number, unique identifier, and d6a implant date.D6a implant date is approximate.
 
Event or Problem Description
It was reported that the patient underwent surgical intervention to explant the ambicor penile prosthesis (app) due to difficulties deflating the device.One cylinder was staying inflated at all times resulting in pain and discomfort, in the penis shaft, for the patient.Imaging was performed and a bulge was identified on the cylinder.The entire app was replaced with a new app.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Updated information to h6 conclusion codes and additional mfr.Narrative.There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of the ambicor penile prosthesis (app) at our quality assurance laboratory, the returned components underwent a thorough analysis.Visual inspection of the cylinders identified that one of the cylinders presented a bulge and wear at a fold in the middle of the cylinder.This cylinder also had a hole that was consistent with sharp instrument damage.The other cylinder and pump did not show any signs of visual abnormalities and both components passed the leak testing.Based on the information available, the reported observation was confirmed, and a conclusion of cause traced to component failure was chosen.
 
Event or Problem Description
It was reported that this ambicor penile prosthesis (app) exhibited deflation difficulties.One cylinder remained inflated at all times resulting in pain and discomfort in the penis shaft for the patient.Imaging was performed and a bulge was identified on the cylinder.The entire app was replaced with a new app.There were no additional patient complications reported.

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18121684
Report Number2124215-2023-63665
Device Sequence Number15338748
Product Code FHW
UDI-Device Identifier00878953000978
UDI-Public00878953000978
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72401453
Device Catalogue Number72401453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer11/15/2023
12/06/2023
02/12/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date11/29/2023
12/11/2023
02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale